MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SMART COIL; HCG, KRD

PENUMBRA, INC. PENUMBRA SMART COIL; HCG, KRD
Model Number 400SMTXSFT0101
Medical Device Problem Code Difficult or Delayed Separation (4044)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report numbers: 3005168196-2021-02196, 3005168196-2021-02197.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure to treat cervical meningioma using penumbra smart coils (smart coil), penumbra smart coil detachment handles (handle), benchmark 6f 071 delivery catheter (benchmark), a non-penumbra microcatheter and a guidewire.During the procedure, the physician advanced a smart coil in the target vessel and made multiple attempts to detach the smart coil using the first handle; however, the smart coil failed to detach.A second handle was then used but had the same issue; subsequently, the physician made several attempts to manually detach the smart coil but it still would not detach.Therefore, the smart coil was retracted.However, while retracting, the smart coil unintentionally detached into the distal of the microcatheter.The physician then pushed the smart coil with the pusher wire into the target location.The procedure was completed using non-penumbra coils, the same benchmark and the same microcatheter.There was no report of an adverse effect to the patient.

Brand Name
PENUMBRA SMART COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key12572757
Report Number3005168196-2021-02198
Device Sequence Number17016038
Product Code HCG
UDI-Device Identifier00814548015163
UDI-Public00814548015163
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K160832
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/04/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/11/2026
Device Model Number400SMTXSFT0101
Device Catalogue Number400SMTXSFT0101
Device Lot NumberF106158
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/09/2021
Initial Report FDA Received Date10/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005